Wednesday, June 15, 2022

Sinus Pressure And Congestion Medicine

How To Treat Sinus Headache If You Have Both High Blood Pressure And Are Taking Thyroid Medicine

Nasal Congestion & Sinus Pressure Relief: Tips & Remedies | Vicks Sinex
Asked
17 Jan 2015 by Dan2525

SHEsevEN4

Mucinex Cold & Sinus, can cause or raise blood pressure, I take thyroid medicine you could take it with that, I would consult with your Doctor before taking it, there are some over the counter medâs that you can take with high blood pressure, clorcentin is one, I know I didnât spell that right, you could also call the drugstore and ask them Iâm sure they would know what would be best for you to take.

+0yellowlabs

Ask your doc or pharmacist about taking Claritin â itâs okay for HBP, but Iâm not sure about the thyroid.

Also Check: Spicy Food And Blood Pressure

The 5 Best Allergy Medicine

  • A very effective nasal spray that doesnt affect your adrenal system. A powerful water-based formula, free of alcohol and scent anti-allergy.

Price when Reviewed: $8.99

One of the best and most effective reliefs that you can find in the market. It is a proven and tested 24-hour allergy relief product that can ease nasal congestion, sneezing, runny nose and itchy nose. It is perfect for regular usage because it is scent free and alcohol-free. You wont need to worry because as compared to other allergy relief products, there are no particular drowsiness side effects with this medicine. Its anti-inflammatory effect is very impressive. This medicine is also nonaddictive. Within 24 hours, you will immediately feel its great effects.

  • Best Oral Antihistamine Strong results with limited site effects

Price when Reviewed: $20.25

This proven and tested tablets can instantly relief nasal congestion, sneezing, runny nose, and itchy nose. You will notice relief in just an hour. A very cost effective med. In terms of effects, you can never go wrong with Allegra.

  • An Allergy Spray that is suitable for pregnant woman

Price when Reviewed: $18.64

  • Good Reviews from customers and best seller on Amazon. Proven to work but FLONASE might cause irritation in your nose

Price when Reviewed: $18.33

  • For Immediate Relief Fastest Results

The Effects Of Decongestants On High Blood Pressure

Know the risks

According to the CDC guidelines, nearly half of the U.S. adult population has high blood pressure. If you suffer from high blood pressure, you should know that decongestants may raise your blood pressure and may interfere with the medications you take.

What is the impact of decongestant medicines on blood pressure?

Many over-the-counter cold medicines contain a decongestant that can affect your blood pressure. This can be concerning for people who already have a high blood pressure level.

Why should high blood pressure sufferers consider cold medicines without decongestants?

If you have high blood pressure, its important you choose a cold medicine thats decongestant-free like Coricidin® HBP. It effectively treats cold and flu symptoms without raising your blood pressure.

Can decongestants affect the efficacy of my blood pressure medication?

Yes. Taking decongestants during a cold may interfere with the effectiveness of your blood pressure medications. Its important to speak to your doctor or pharmacist about your medications.

Also Check: What Is Used To Treat Sinus Infection

Can/should I Take A Sinus Decongestant For A Sinus Infection

You can take certain decongestants for a sinus infection. Decongestants that contain only pseudoephedrine or phenylephrine are more typically recommended for a sinus infection. Decongestants with additional ingredients like antihistamines may suppress your bodys immune response and interfere with your bodys ability to fight the infection. If you have a severe sinus infection, or if youre on antibiotics, consult with your doctor about the best OTC medication choice for you.

Advil Sinus Congestion & Pain

Mucinex Sinus

Advil Sinus Congestion & Pain combines the speed and strength of Advil and a proven nasal decongestant for fast, effective relief of sinus pressure and congestion associated with colds. Though mucus can contribute to the stuffed up feeling, nasal congestion is the swelling of the tissues in the nose and sinuses caused by inflammation. Advil Sinus Congestion & Pain re-opens your airways by constricting the blood vessels in your nose and sinuses.

Advil Sinus Congestion & Pain also treats the pain associated with colds. The philosophy behind Advil Sinus Congestion & Pain is that cold-sufferers who treat only nasal congestion or the pain associated with it really only address half the problem. Both pain and congestion are major symptoms of colds so it just makes sense to treat them both with just one tablet. Get fast, powerful relief with Advil Sinus Congestion & Pain.

Featured on Prevention.com in 11 Cold Medicines That Will Make You Feel Less Miserable. Read the full article.

Temporarily relieves these symptoms associated with the common cold or flu:

  • headache

12 years of age and older:

  • 1 tablet every 4 hours while symptoms persist.
  • Do not use more than 6 tablets in 24 hours unless directed by a doctor.

Under 12 years of age

  • Do not use

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

Use as directed. Read complete warnings and information.

You May Like: Should I Exercise With A Sinus Infection

Sinus Congestion Signs & Symptoms

  • Headache and sinus pain: dull, throbbing pain located at the front of your face. The pain may get worse when you lean over or bend down, when you touch your face and might also feel more severe in chilly, damp weather. If your sinus headache comes from a cold or flu, youll have other symptoms, too. Those might include general body aches, fever, coughing, chest congestion and excess mucus.
  • Sinus drainage, sore throat and coughing: If you have a sinus pressure and nasal congestion, you might develop a sore throat and experience dry coughing, or develop a wet productive chest cough. This is due to the mucus in the sinuses draining from the head into the throat, where it can cause additional irritation.
  • Fever: If sinus pressure and nasal congestion are caused by an infection, a rise in temperature may soon join the mix of symptoms. A sinus infection can trigger some whole-body symptoms as your immune system fights to keep the infection at baywhich may cause fatigue or a fever.
  • If your fever lasts more than three days, or your cough isnt going away, please consult your doctor.

    Primary Causes of Nasal Congestion and Sinus Pressure

    Other causes of nasal congestion, among others, are allergies and environmental triggers including tobacco smoke and dry air.

    Relieving Symptoms

    There are things you can do to help relieve your sinus pressure before you reach for any medicine. Here are a few things you can try to relieve sinus pressure and nasal congestion:

    When to See the Doctor

    Vicks Vapoinhaler Portable Nasal Inhaler 2 Count

    • Provides allergy medicine for sneezing, runny nose, itchy nose or throat, and itchy, watery eyes and cold symptoms like sneezing and runny nose.
    • Works when you need it most with an allergy medicine in small, convenient antihistamine tablets that put your allergies to rest.
    • 100-count pack of benadryl ultratabs antihistamine allergy relief tablets each containing 25 mg of the antihistamine diphenhydramine hcl for allergy relief that works when you need it most.
    • Active ingredient, diphenhydramine hcl, provides relief for hay fever or other upper respiratory allergy symptoms and cold symptoms like sneezing and runny nose.
    • Allergy medicine tablets for multi-symptom allergy relief intended to be used by adults and children ages six and up for relief of both indoor and outdoor allergies.

    Don’t Miss: Best Over The Counter Allergy Medicine For Sinus Pressure

    How Should I Take Sinus Pain & Pressure

    Use exactly as directed on the label, or as prescribed by your doctor. Do not use for longer than recommended. Cold medicine is usually taken only for a short time until your symptoms clear up.

    Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

    Dissolve one packet of the powder in at least 4 ounces of water. Stir this mixture and drink all of it right away.

    Drop the effervescent tablets into a glass of water . Stir this mixture and drink all of it right away.

    Stop taking the medicine and call your doctor if you still have a fever after 3 days of use, you still have pain after 7 days , if your symptoms get worse, or if you have a skin rash, ongoing headache, or any redness or swelling.

    If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken Sinus Pain & Pressure within the past few days.

    Store at room temperature away from moisture and heat.

    Why Is There A Warning About Heart Disease High Blood Pressure Or Diabetes

    EFT Tapping To Treat Summer Allergy Sinus Congestion Pain & Pressure

    Contacî Cold + Flu advises patients suffering from heart disease, high blood pressure and/or diabetes to consult with their doctor before using Contac. Decongestants in cold medicines decrease the size of enlarged blood vessels in nasal passages, but they can also affect blood vessels in the rest of your body and raise blood pressure. For most people, this increase isnât significant. However, some people can have exaggerated responses to decongestants, contributing to dangerously high blood pressures. As stated on the label, check with your doctor before using Contac Cold + Flu if you have liver disease, heart disease, thyroid disease, diabetes, glaucoma, high blood pressure, trouble urinating due to an enlarged prostate gland , or a breathing problem such as emphysema or chronic bronchitis. Frequently Asked QuestionsContinue reading > >

    Also Check: Can I Take 2 Advil Cold And Sinus

    Applying Warm Wet Towels

    A warm, wet towel held against the face may help relieve the swelling and inflammation of sinus congestion.

    It may also help keep the mucous membranes moist by breathing in moist air, which can help it function properly.

    People can also soak a towel in warm water, wring it out, and drape it over their face in a way that is still comfortable for them to breathe through their mouth.

    Cold And Sinus Infection Symptoms

    Because a sinus infection often develops due to a cold, it can be difficult to tell if you have a cold or sinus infection. In general, sinus infections tend to cause more pain, pressure or fullness in the sinuses than a cold does. Symptoms of a sinus infection include:

    • Facial pressure, fullness or pain, especially on one side.
    • Pain in your teeth.
    • Stuffy or runny nose. Nasal discharge may be white, yellow or green.
    • Reduced or loss of ability to smell.
    • Ear pressure or fullness.

    Symptoms of a cold include:

    • Stuffy or runny nose. Nasal discharge may be white, yellow or green.
    • Sneezing.
    • Post-nasal drip .
    • Watery eyes.
    • Mild headache or body aches.

    Read Also: What Is The Best Sinus And Allergy Medicine

    Taking Decongestants With Other Medicines

    Ask a pharmacist or GP before taking decongestants if youâre taking other medicines.

    For example, taking decongestants alongside some antidepressants can cause a dangerous rise in blood pressure.

    Itâs also important to be careful when taking other medicines if youâre using an âall-in-1â decongestant remedy.

    âAll-in-1â decongestants also contain painkillers or antihistamines, so it could be dangerous to take extra doses of these medicines at the same time.

    Page last reviewed: 28 February 2019 Next review due: 28 February 2022

    The Science Behind Pseudoephedrine

    Whats The Best Medicine For Nasal Congestion

    When you have a cold or an allergy attack, your white blood cells gather in your nasal passages and sinuses. This causes nasal membranes to swell and increases mucus production. Pseudoephedrine constricts these blood vessels, which decreases drainage.

    But those same constricted vessels might also increase your blood pressure and heart rate.

    Pharmacist Kayla Ryan explains the mechanism of pseudoephedrine. Pseudoephedrine is chemically similar to adrenaline, so the body recognizes it as adrenaline, causing the blood pressure and heart rate to increase.

    She refers to one of the last major studies of the effects of pseudoephedrine on blood pressure, which took place in 2005. This study found that pseudoephedrine increased systolic blood pressure by one point on average, while heart rate increased by an average of three beats per minute.

    Ryan adds that the immediate-release products had a greater impact on heart rate and blood pressure than their 12 hour or 24 hour extended-release counterparts, which showed a smaller increase in blood pressure.

    In 2005, the FDA passed the Combat Methamphetamine Act, which requires pharmacies to sell all medications containing pseudoephedrine behind the counter. At your local drugstore, youll find cards in the cold and flu aisle with information for these medications. You can take the card to the pharmacist, who is required to scan your drivers license before purchase.

    Recommended Reading: Does Spicy Food Cause High Blood Pressure

    Recommended Reading: Best Medicine For Sinus Pressure And Congestion

    What Causes Pressure In Your Sinuses

    Sinus pressure is caused by the swelling and inflammation of the membranes inside your sinus passages. This irritation causes the membranes to produce more mucus to try to flush out whatever is causing the inflammation. The excess mucus then adds to the pressure inside the sinus cavities.

    Some trigger of sinus pressure include:

    • Allergies
    • Infection caused by a virus such as the cold or flu
    • Infection caused by bacteria
    • Tumors

    Nasal Decongestant Sprays: Medicated Nasal Sprays

    Afrin® nasal spray, Neo-Synephrine®, Otrivin®, Dristan® nasal spray and other brands decongest the swollen nasal membranes. They clear nasal passages almost immediately and are useful in treating the initial stages of a common cold or viral infection. Nasal decongestant sprays are safe to use, especially appropriate for preventing eustachian tube problems when flying, and to halt progression of sinus infections following colds. However, they should only be utilized for 3-5 days because prolonged use leads to rebound congestion or âgetting hooked on nasal sprays.â The patient with nasal swelling caused by seasonal allergy problems should use a cromolyn sodium nasal spray. The spray must be used frequently during allergy season to prevent the release of histamine from the tissues, which starts the allergic reaction. It works best before symptoms become established by stabilizing the nasal membranes and has few side effects.

    Also Check: Best Medication To Stop Sinus Drainage

    What Are Some Other Side Effects Of Coricidin D Cold/flu/sinus

    All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

    • Not able to sleep.
    • Feeling sleepy.

    These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

    You may report side effects to the FDA at 1-800-332-1088. You may also report side effects at https://www.fda.gov/medwatch.

    Donât Miss: Do Onions Lower Blood Pressure

    Consider This When Buying Chest Congestion Medicine

    Cold & Flu Treatments : Remedies for Sinus Pressure Fever

    Chest congestion medicine is not a one-formulation-suits-all type of product. Because every person is different, reactions to specific types of remedies can vary. That said, it is important to understand your bodys needs as well as your preferences to determine which option is truly the best medicine for chest congestion in your particular case.

    These major considerations are important factors you should think of when making a purchase to help guide you towards the right product.

    • Homeopathic Remedies. A common downside to pharmaceuticals is that they can cause a wide array of side-effects, including drowsiness, stomach irritation, headaches, and nausea, to name a few. It is because of these unwanted reactions that many people choose instead to use homeopathic remedies that are made from all-natural ingredients.

    Of course, homeopathic remedies are much less likely to cause side-effects mainly because the ingredients are organic and 100% safe. The only issue that users have with homeopathic remedies is that they may or may not produce results. It all depends on how well your body takes to the formulation.

    Be sure to try out a homeopathic remedy before setting it as your staple so you can be sure of its effectiveness on your system.

    • Delivery Method. Chest congestion can be remedied through different methods, and that is why chest congestion medicine comes in many forms. The most common types of chest congestion remedies are:

    You May Like: Sudafed Sinus Congestion 30 Mg

    What Is Sinus Pain & Pressure

    Acetaminophen is a pain reliever and a fever reducer.

    Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

    Sinus Pain & Pressure is a combination medicine used to treat headache, fever, body aches, stuffy nose, and sinus congestion caused by allergies, the common cold, or the flu.

    Sinus Pain & Pressure may also be used for purposes not listed in this medication guide.

    Medique Products 81913 Medi

    • Tamper-evident packets: whether youre an emt or a parent packing emergency preparedness supplies, these nasal decongestant pills are lifesavers.
    • Clear sinuses & congestion: if you have a stuffy or runny nose, turn to this sinus decongestant by medi-first.
    • Add to your first aid kit: looking to refill your first aid box? look no further than these sinus decongestant tablets by medi-first.
    • Effective ingredients: each tablet contains 10 mg of phenylephrine hci.
    • Non-drowsy formula: both nasal congestion and sinus pressure already interfere with your life, preventing you from enjoying certain activities.

    You May Like: Can You Drink On Sinus Infection Antibiotics

    When To See Your Doctor For Nasal Congestion

    See your doctor for nasal congestion if your symptoms last more than ten days, dont respond to over the counter treatment and lifestyle changes, your nasal discharge is yellow or green, or if you experience a fever.

    A fever is an indicator that your symptoms are a result of bacterial infection, which will require prescribed antibiotics.

    Popular Articles
    Related news